Alert archive / North Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 58, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 11, 2004, 10:29 PM EDT for Edgecombe County, North Carolina. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2004, 10:29 PM EDT (02:29 UTC)
- Expired
- Jun 11, 2004, 10:50 PM EDT
- In force
- 21 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Edgecombe County, NC
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 8:25 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 2.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:55 PM EDT, 8 hours 34 minutes earlier.
Area forecast discussion, Jun 11, 1:55 PM EDT, 8 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 155 PM EDT FRI JUN 11 2004 .DISCUSSION... FORECAST CHALLENGE WILL BE TEMPERATURES SATURDAY AS BACKDOOR COLD FRONT PUSHES SOUTH THROUGH THE AREA. .THIS EVENING AND TONIGHT...FOR THE MOMENT AT LEAST...WIDE SCALE NW FLOW SEEMS TO BE DOMINATING THE AIRMASS AS DEWPOINTS HAVE DROPPED INTO THE LOWER TO MID 60S ACROSS CENTRAL NC. CU FIELD HAS ALSO YET TO DEVELOP...GIVING FURTHER EVIDENCE OF SUBSIDENCE IN PLACE. OVER THE PAST HOUR...RADAR MOSAIC INDICATING STORMS BEGINNING TO FIRE ALONG WESTERN SLOPES OF BLUE RIDGE. THESE STORMS ARE ASSOCIATED WITH THE SHEAR WAVE AXIS FORECAST BY MODELS TO SKIRT ACROSS THE NORTHERN COASTAL PLAINS. WILL CONTINUE HIGHEST CHANCE POPS OVER THE NORTHEAST WITH DECREASING CHANCES TO SLIGHT SOUTH. .SATURDAY THROUGH SUNDAY... RAIN CHANCES WITH THE FRONTAL SYSTEM WILL BE MARGINAL WITH LACK OF MOISTURE DUE TO DRY NW FLOW AHEAD OF FROPA. THE KEY TO TEMPERATURES SATURDAY WILL BE IF WE SEE ANY SUN OR NOT. WENT WITH A COMBINATION OF IN HOUSE THICKNESS SCHEME AND MAV STATISTICAL GUIDANCE TO GIVE MAX TEMPERATURES OF MID 70S NORTHERN COASTAL PLAIN TO 80 TO 85 SOUTHERN TIER. SUNDAY LOOKS TO BE A RATHER PLEASANT DAY FOR CENTRAL NORTH CAROLINA WITH A COOLER LESS HUMID AIRMASS ATOP CENTRAL NORTH CAROLINA. HIGHS SUNDAY LOOK TO RANGE FROM MID TO UPPER 70S NORTH TO NEAR 80 SOUTH. SURFACE HIGH PUSHES OFFSHORE WITH RETURN FLOW DEVELOPING LATE IN THE DAY. ISOLATED SHOWERS POSSIBLE LATE SUNDAY HOWEVER MOISTURE LOOKS TO BE SHALLOW WITH LITTLE TO NO LIFT WITH MEAN UPPER RIDGE ATOP CENTRAL NORTH CAROLINA. .MONDAY...WARM AIR ADVECTION ON MONDAY WITH VEERING WIND PROFILE AND INCREASE IN DEEP LAYER MOISTURE AS MEAN UPPER RIDGE SHIFTS EAST. WILL CONTINUE CHANCE POPS ACROSS CWA BY MONDAY AFTERNOON. TEMPERATURES BEGIN THE UPWARD SPIRAL TO NEAR TO ABOVE NORMAL READINGS. EXTENDED...(TUESDAY THRU FRIDAY) JET STREAK COMING OUT OF SRN STREAM ENHANCING LIFT TUESDAY NIGHT AS FRONTAL BOUNDARY IS CROSSING THROUGH CWAS. TIMING OF FRONT ON GFS IS FASTER THAN PAST FEW RUNS WITH NCEP GOING WITH A SLIGHTLY SLOWER TIMING SO WILL BE ADJUSTING TO PLACE BEST POPS TUESDAY AND TUESDAY NIGHT. DEEP RELATIVE HUMIDITY IS PUSHING OUT OF FORECAST AREA BY WEDNESDAY MORNING SO WILL BE REMOVING POPS FOR WEDNESDAY AFTERNOON. THURSDAY AND NEW DAY 7...FRIDAY...KEEPS REGION IN NORTHWEST FLOW...HIGH PRESSURE AND DRIER STABLE AIRMASS. HAVE FRIDAY DRY. HAVE LOWERED MAXES A LITTLE BELOW GUIDANCE BEHIND THE FRONT ON WEDNESDAY. OTHERWISE STAYED CLOSE TO MEX/HPC NUMBERS FOR MAX/MIN TEMPS AND SFC DEW POINTS. AMS/RA && .RAH WATCHES/WARNINGS/ADVISORIES... NC...NONE. && BL
Hazardous weather outlook, Jun 11, 5:56 AM EDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 556 AM EDT FRI JUN 11 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-120955- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CARTHAGE...CARY...CHAPEL HILL...CLINTON...CREEDMOOR... DOWNTOWN RALEIGH...DURHAM...FAYETTEVILLE...FORT BRAGG...GOLDSBORO... GRAHAM...GREENSBORO...HALIFAX...HENDERSON...HIGH POINT... HILLSBOROUGH...LAURINBURG...LEXINGTON...LILLINGTON...LOUISBURG... MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD...RALEIGH... RANDLEMAN...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SILER CITY...SMITHFIELD...SOUTHERN PINES...TARBORO... TROY...WADESBORO...WARRENTON...WEST RALEIGH AND WINSTON-SALEM 556 AM EDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 11, 8:24 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
824 PM EDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST BURLINGTON 36.09N 79.44W
06/11/2004 61 MPH ALAMANCE NC TRAINED SPOTTER
&&
TDPLocal storm report, Jun 11, 9:02 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
902 PM EDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG EFLAND 36.06N 79.17W
06/11/2004 ORANGE NC TRAINED SPOTTER
TREE DOWN ACROSS BROOKHOLLOW ROAD.
0840 PM TSTM WND DMG 2 NW DURHAM 36.01N 78.91W
06/11/2004 DURHAM NC LAW ENFORCEMENT
TREES DOWN ON COAL MILL AND SPARGER ROADS. SPARGER ROAD
IS COMPLETELY BLOCKED.
&&
TDPLocal storm report, Jun 11, 9:21 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 2 W WAKE FOREST 35.97N 78.56W
06/11/2004 WAKE NC FIRE DEPT/RESCUE
TREES DOWN ON HWY 98.
&&
TDPLocal storm report, Jun 11, 9:55 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
955 PM EDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 6 W ROXBORO 36.40N 79.09W
06/11/2004 PERSON NC LAW ENFORCEMENT
TREES DOWN ON LEASBURG ROAD NEAR CASWELL COUNTY LINE.
TREES DOWN COUNTY WIDE AS STORM MOVED THROUGH.
&&
TDPLocal storm report, Jun 11, 10:09 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1009 PM EDT FRI JUN 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 3 SE RALEIGH 35.78N 78.60W
06/11/2004 WAKE NC TRAINED SPOTTER
LARGE LIMBS DOWN ON ROCK QUARRY AND JONES SAUSAGE ROADS.
&&
TDPSpecial weather statement, Jun 11, 10:17 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1017 PM EDT FRI JUN 11 2004 NCZ028-042-043-075>078-120315- EDGECOMBE NC-HARNETT NC-JOHNSTON NC-LEE NC-MOORE NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...CARTHAGE...GOLDSBORO...LILLINGTON... MOUNT OLIVE...SANFORD...SMITHFIELD...SOUTHERN PINES AND TARBORO 1017 PM EDT FRI JUN 11 2004 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT THROUGH 1100 PM... A LINE OF THUNDERSTORMS ACCOMPANIED BY STRONG GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY SHOWERS WILL MOVE SOUTHEAST ACROSS THE AREA THROUGH 1130 PM. SOME LOCATIONS WHICH MAY EXPECT STORMS THROUGH 1045 PM INCLUDE TARBORO... SMITHFIELD... LILLINGTON...SANFORD AND WILSON. THESE STORMS WILL REACH GOLDSBORO AND DUNN AROUND 1040 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. IF YOU ARE CAUGHT OUTSIDE... SEEK REFUGE FROM THE STORM IN ASTRONG BUILDING. BOATERS ON AREA LAKES SHOULD TAKE SHELTER.DO NOT SEEK SHELTER UNDER TREES OR OTHER ISOLATED TALL OBJECTS.THESE ATTRACT LIGHTNING. DO NOT DRIVE INTO AREAS WHERE WATERCOVERS THE ROAD.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:15 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 45 min |
| Jun 11, 8:22 PM EDT | Severe Thunderstorm Warning | RAH | Person | 23 min |
| Jun 11, 8:36 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 34 min |
| Jun 11, 8:48 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 42 min |
| Jun 11, 8:53 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 37 min |
| Jun 11, 9:09 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 26 min |
| Jun 11, 9:09 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 31 min |
| Jun 11, 9:26 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 14 min |
| Jun 11, 9:35 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 40 min |
| Jun 11, 10:48 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| Jun 11, 11:03 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 22 min |
| Jun 12, 12:29 AM EDT | Severe Thunderstorm Warning | RAH | Sampson | 31 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.